Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 115, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 11, 2006, 1:40 PM MDT for San Miguel County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2006, 1:40 PM MDT (19:40 UTC)
- Expired
- Sep 11, 2006, 2:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:00 AM MDT, 10 hours 40 minutes earlier.
Area forecast discussion, Sep 11, 3:00 AM MDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT MON SEP 11 2006 .DISCUSSION...THUNDERSTORM CHANCES ONCE AGAIN MAIN FOCUS OF FORECAST. ONGOING THUNDERSTORMS EARLY THIS MORNING MAINLY OVER SE AREAS AS RIGHT REAR QUAD OF UPPER JET MAX INTERACTS WITH SURFACE BOUNDARY. FRONT HAS PUSHED WESTWARD INTO RIO GRANDE VALLEY AND IS SUSTAINING DEW POINTS AROUND 50 DEGREES. BY AFTERNOON MOISTURE SHOULD BE SUFFICIENT TO DEVELOP TERRAIN BASED CONVECTION WITH EAST SLOPES OF CENTRAL AND SOUTHERN MOUNTAINS MOST FAVORED...INCLUDING GILA AS THESE AREAS WILL HAVE THE BEST LOW LEVEL MOISTURE. NRN MTS WILL EVENTUALLY FIRE UP LATER THIS AFTERNOON IN RESPONSE TO AN UPPER CIRCULATION EVIDENT ON WATER VAPOR IMAGERY OVER CO. STORMS WILL MOVE ESE IN UPPER FLOW. SEVERE STORMS SHOULD NOT BE AS NUMEROUS AS ON SUNDAY IN THE NE ALTHOUGH NAM DOES INDICATE DECENT INSTABILITY IN AFOREMENTIONED AREAS OF SOUTH CENTRAL AND SOUTHWEST CWFA. GFS AND NAM BOTH AGREE THAT A SIGNIFICANT SHORT WAVE TROUGH OVER MONT/WY AREA WILL DIVE SOUTH ACROSS HIGH PLAINS AND AFFECT NE QUARTER OF NM TONIGHT. THIS SHOULD STRENGTHEN AND ENHANCE COVERAGE OF STORMS THIS EVENING IN THOSE LOCATIONS AND HAVE WENT WITH THE HIGHEST POPS THERE AND THEN OF ANY IN THE FORECAST. THIS SYSTEM WILL ALSO BRING ANOTHER COLD FRONT INTO THE EAST SO HAVE LOWERED TUESDAY MAXES TO REFLECT THIS. WITH N TO NE FLOW ALOFT ON TUESDAY IN THE NC AND NW PARTS OF AREA...SOME OF THOSE VALLEYS BECOME FAVORABLE FOR LATE DAY CONVECTION DUE TO STORM MOVEMENT. HOWEVER...POSSIBLE LACK OF MOISTURE AT THAT TIME WARRANTS KEEPING POPS FAIRLY LOW. BEST OVERALL POPS REMAIN FOCUSED OVER THE SOUTHWEST TUES NGT/WED NEAREST UPPER TROUGH WHICH WILL BE SETTLING IN NW MEXICO. PREFER SLOWER EVOLUTION OF UPSTREAM PAC NW UPPER LOW/KICKER AND DELAYED EJECTION OF NW MEX LOW LATER THIS WEEK AS DEPICTED BY DGEX/NOGAPS. THEREFORE HAVE LINGERED POPS IN THE WEST LONGER FRIDAY BEFORE MOISTURE FINALLY GETS SCRUBBED OUT OVER THE WEEKEND...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 82 50 84 53 / 10 5 5 10 GALLUP.......................... 78 44 80 47 / 10 10 20 20 GRANTS.......................... 79 46 76 47 / 20 20 20 10 GLENWOOD........................ 83 55 83 56 / 30 30 40 20 CHAMA........................... 74 38 71 40 / 20 20 10 5 LOS ALAMOS...................... 78 48 73 46 / 20 30 20 10 RED RIVER....................... 66 37 64 36 / 30 40 10 5 TAOS............................ 74 42 74 45 / 30 40 10 5 SANTA FE........................ 77 49 74 50 / 20 30 20 5 SANTA FE AIRPORT................ 77 51 74 50 / 20 30 20 10 ESPANOLA........................ 80 49 80 50 / 20 30 20 10 ALBUQUERQUE HEIGHTS............. 80 59 79 58 / 20 20 20 10 ALBUQUERQUE VALLEY.............. 82 52 81 53 / 20 20 20 10 ALBUQUERQUE FOOTHILLS........... 78 55 80 56 / 20 20 20 10 ALBUQUERQUE WEST MESA........... 79 55 80 57 / 20 20 20 10 SOCORRO......................... 83 55 82 56 / 20 30 20 20 SANDIA PARK/CEDAR CREST......... 77 47 75 49 / 30 20 20 10 MORIARTY/ESTANCIA............... 76 47 73 49 / 30 30 20 10 CARRIZOZO....................... 82 53 78 54 / 30 30 30 20 RUIDOSO......................... 73 50 67 49 / 30 40 30 20 RATON........................... 72 48 76 45 / 20 60 10 5 LAS VEGAS....................... 71 48 70 46 / 30 50 20 5 ROY............................. 73 54 73 54 / 20 60 10 5 CLAYTON......................... 73 53 75 55 / 20 60 10 0 SANTA ROSA...................... 78 52 77 54 / 20 40 20 5 TUCUMCARI....................... 77 57 76 57 / 20 50 10 5 FORT SUMNER..................... 76 57 77 57 / 20 40 20 5 CLOVIS.......................... 78 58 77 58 / 20 50 20 5 PORTALES........................ 80 58 78 57 / 20 50 20 5 ROSWELL......................... 84 62 80 61 / 20 50 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Sep 11, 5:55 AM MDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT MON SEP 11 2006 NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 555 AM MDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
In the hours before
Special weather statement, Sep 11, 1:19 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 119 PM MDT MON SEP 11 2006 NMZ005-011-111945- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS- 119 PM MDT MON SEP 11 2006 ...STRONG THUNDERSTORMS MOVING OVER WESTERN SAN MIGUEL COUNTY... AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TECOLOTE. MOVEMENT WAS SOUTH AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED 10 MILES WEST OF SAN JUAN...MOVING EAST AROUND 5 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPELLE...LOS MONTOYAS...OJITOS FRIOS...RIBERA...ROMEROVILLE AND SAN GERONIMO. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 64 min |
| Sep 10, 7:10 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 65 min |
| Sep 10, 7:13 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 62 min |
| Sep 10, 7:17 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.